A Rare Case of MDMA-Induced Hyponatremia

Caroline Dorsen, Andrew Penn, Natasha Carew, Madeleine Lloyd

Research output: Contribution to journalArticlepeer-review

Abstract

Hyponatremia is a common, potentially serious problem encountered in primary, acute, and critical care settings. Proper treatment requires an understanding of the multiple possible causes of hyponatremia. This case report presents an unusual cause of hyponatremia—3,4 methylenedioxymethamphetamine (MDMA; “Ecstasy” or “Molly”) use. With encouraging research emerging on the use of psychedelic drugs to treat depression, anxiety, posttraumatic stress disorder, and addiction, nurse practitioners should increase their knowledge about the evolution of MDMA from a recreational drug to a potential medicine for the care of people with serious and persistent mental health concerns.

Original languageEnglish (US)
JournalJournal for Nurse Practitioners
DOIs
StateAccepted/In press - 2022

Keywords

  • hyponatremia
  • MDMA
  • mental health
  • psychedelic drugs
  • psychiatric

ASJC Scopus subject areas

  • Advanced and Specialized Nursing

Fingerprint

Dive into the research topics of 'A Rare Case of MDMA-Induced Hyponatremia'. Together they form a unique fingerprint.

Cite this